Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 137, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 22, 1998, 8:54 PM CDT for Door County, Kewaunee County, Wisconsin. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 1998, 8:54 PM CDT (01:54 UTC)
- Expired
- Aug 22, 1998, 10:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Door County, WI, Kewaunee County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
126 WUUS1 KGRB 230155 RRA SVRGRB WIC029-061-230300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 854 PM CDT SAT AUG 22 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DOOR COUNTY IN NORTHEASTERN WISCONSIN NORTHERN KEWAUNEE COUNTY IN NORTHEASTERN WISCONSIN * UNTIL 1000 PM CDT * AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 25 MILES NORTHEAST OF GREEN BAY...NEAR DYCKESVILLE. THE STORM WAS MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROSIERE ALGOMA THIS STORM CONTAINS WINDS TO 60 MPH. MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS. JML/MJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:45 PM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, Aug 22, 2:45 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT SAT AUG 22 1998 MCS MOVG THRU STATE ATTM ASSOC WITH VORT AND LOW-LVL CONVG. A BOW ECHO DVLPD ON SE SIDE OF MCS...WHERE INSTAB IS HIGH...HAS SINCE EVOLVED INTO A SHORT/FAT LINE. XPCT RAIN/TRW OVR CNTRL AND N-CNTRL WI EARLY THIS EVE...WITH LIKELY WORDING OVR THE E AS SYS MOVS EWD. STEADY PCPN WL END FM SW TO NE THIS EVE AND TNGT...BUT WONT GET TOO FANCY WITH TIMING IN ERN PART OF FCST AREA. NEXT SHIFT CAN PIN POINT THAT. MODELS HAVING DIFFICULTY RESOLVING SMALL VORTS IN FAST WLY FLOW. RUC AND UW-NMS HAVE BEEN MOST DISAPPOINTING. ETA AND NGM ARE IN GENERAL AGREEMENT ON MOVMT OF FEATURE THRU 24 HRS. NGM MOS GUID TEMPS LOOK FINE FOR TNGT. AS SYS MOVS E OVRNGT AND ERLY SUNDAY...DRIER AIR AT MID-LVLS MOV IN...SCOURING OUT CLOUDS. SOME SUNSHINE ON SUNDAY SHOULD BOOST TEMPS TO NGM MOS LVLS. JKL
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:56 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 64 min |
| Aug 23, 3:34 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 86 min |
| Aug 23, 3:43 PM CDT | Tornado Warning | GRB | Waupaca | 32 min |
| Aug 23, 3:55 PM CDT | Tornado Warning | GRB | Outagamie | 50 min |
| Aug 23, 4:13 PM CDT | Tornado Warning | GRB | Waupaca | 32 min |
| Aug 23, 4:19 PM CDT | Tornado Warning | GRB | Calumet, Winnebago | 56 min |
| Aug 23, 4:45 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 15 min |
| Aug 23, 4:49 PM CDT | Tornado Warning | GRB | Manitowoc | 56 min |
| Aug 23, 5:15 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 45 min |
| Aug 23, 5:15 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 30 min |
| Aug 23, 6:04 PM CDT | Severe Thunderstorm Warning | GRB | Door | 56 min |
| Aug 23, 6:19 PM CDT | Tornado Warning | GRB | Door | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.